Puerto Rico, 2007

Wildfire in Puerto Rico, January 2, 2007

January 2, 2007 · NWS SJU · 2 events in 1 county or zone

Due to the lack of significant tropical waves during the period of 2006 where we normally get beneficial rainfall, the accumulated rainfall values through the end of the year 2006 decreased, and the 2007 begun with rainfall deficit. This was evident along the south coast and southern slopes of Puerto Rico.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJU wrote it up.

Due to the lack of significant tropical waves during the period of 2006 where we normally get beneficial rainfall, the accumulated rainfall values through the end of the year 2006 decreased, and the 2007 begun with rainfall deficit. This was evident along the south coast and southern slopes of Puerto Rico. Grassland fires which normally affect the island during the latter part part of the dry season were reported in many municipalities.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Jan 2, 4:01 PM AST, 2 hours 22 minutes earlier.

Area forecast discussion, Jan 2, 4:01 PM AST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
401 PM AST TUE JAN 2 2007

.SHORT TERM...VERY LIMITED LOW MOISTURE TODAY HAS LED TO THE
DEVELOPMENT OF ONLY A FEW ISOLATED SHOWERS ACROSS THE FORECAST
AREA THIS AFTERNOON. EXPECT CONTINUED DRY AND STABLE CONDITIONS TO
LIMIT SHOWER DEVELOPMENT OVER THE FORECAST FOR THE NEXT SEVERAL
DAYS AS HIGH PRESSURE ALOFT AND CONTINUED LIMITED PATCHES OF LOW
LEVEL MOISTURE CONTINUE TO DOMINATE THE LOCAL WEATHER PATTERN.

.LONG TERM...THE WEAK FRONT EXTENDING OFF THE EAST COAST OF THE
UNITED STATES ACROSS THE SOUTHERN TIP OF FLORIDA...WILL CONTINUE
TO WEAKEN AND PUSH INTO THE CENTRAL ATLANTIC OVER THE NEXT SEVERAL
DAYS. BEHIND THIS FRONT...A RELATIVELY STRONG HIGH PRESSURE SYSTEM
WILL BUILD INTO THE WESTERN ATLANTIC MAINTAINING A MODERATE TRADE
WIND FLOW THROUGH THE UPCOMING WEEKEND. IN THE UPPER LEVELS OF THE
ATMOSPHERE...EXPECT THE HIGH PRESSURE SYSTEM OVER THE REGION TO
WEAKEN BY THIS UPCOMING WEEKEND AS AN UPPER LEVEL LOW DEVELOPS
NORTH EAST OF THE ISLANDS. INCREASED LOW LEVEL MOISTURE AND THE
PRESENCE OF THIS DEVELOPING LOW SHOULD HELP TO INCREASE SHOWER
ACTIVITY A BIT BY SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  72  85  72  84 /  20  10  20  20
STT  76  84  76  84 /  20  20  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

99/04
Hazardous weather outlook, Jan 2, 6:00 AM AST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST TUE JAN 02 2007

PRZ001>013-AMZ710>750-031000-
600 AM AST TUE JAN 02 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...ISOLATED TO SCATTERED SHOWERS WILL CONTINUE
TODAY AS CLOUDS AND SHOWERS MOVE ACROSS THE LOCAL AREA MAINLY
AFFECTING THE COASTAL WATERS AND THE COASTAL REGIONS OF PUERTO RICO.
NO SIGNIFICANT RAINFALL ACCUMULATIONS ARE EXPECTED FROM THESE
SHOWERS.

...WIND AND SEA IMPACT...
EAST TO NORTHEAST WINDS OF 15 TO 20 KNOTS WITH HIGHER GUSTS WILL
PRODUCE SEAS RANGING FROM 5 TO 7 FEET ACROSS THE ATLANTIC AND
CARIBBEAN OFFSHORE WATERS. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
FOR THE ATLANTIC AND CARIBBEAN WATERS AND WESTERN OFFSHORE WATERS.

ELSEWHERE...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...WEATHER PATTERN THROUGH THE WEEK WILL
CONTINUE TO BE DOMINATED BY PERIODS OF PASSING SHOWERS ALTERNATING
WITH PARTLY CLOUDY TO MOSTLY CLEAR SKIES. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

VIZ001-002-AMZ710>730-031000-
600 AM AST TUE JAN 02 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...ISOLATED TO SCATTERED SHOWERS WILL CONTINUE
TODAY...MOST OF THESE SHOWERS WILL REMAIN OVER WATERS WITHOUT
PRODUCING ANY SIGNIFICANT RAINFALL ACCUMULATION. HAZARDOUS WEATHER
CONDITIONS ARE NOT EXPECTED AT THIS TIME.

...WIND AND SEA IMPACT...
EAST TO NORTHEAST WINDS OF 15 TO 20 KNOTS WITH HIGHER GUSTS WILL
PRODUCE SEAS RANGING FROM 5 TO 7 FEET ACROSS THE ATLANTIC AND
CARIBBEAN OFFSHORE WATERS. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
FOR THE ATLANTIC AND CARIBBEAN WATERS AND WESTERN OFFSHORE WATERS.

.DAYS TWO THROUGH SEVEN...WEATHER PATTERN THROUGH THE WEEK WILL
CONTINUE TO BE DOMINATED BY PERIODS OF PASSING SHOWERS ALTERNATING
WITH PARTLY CLOUDY TO MOSTLY CLEAR SKIES. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Ponce and Vicinity

When
January 2, 6:23 PM AST
Where
Ponce and Vicinity forecast zone
Reported by
Emergency Manager

A grassland fire was reported along Highway 52 from the municipality of Guayama to Ponce.

Wildfire, Ponce and Vicinity

When
January 2, 8:15 PM AST
Where
Ponce and Vicinity forecast zone
Reported by
Emergency Manager

A grassland fire was reported in the municipality of Salinas.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2007Every state in 2007This day in weather historyWarnings in Puerto Rico, January 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18290, 18291.